Alert archive / Minnesota / Gale Warnings in 2012

Gale Warning 4, NWS Duluth, MN

November 9, 2012

NWS Duluth, MN issued this gale warning at Nov 9, 2012, 3:26 PM CST. It took effect at Nov 9, 2012, 10:00 PM CST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 9, 2012, 3:26 PM CST (21:26 UTC)
In effect from
Nov 9, 2012, 10:00 PM CST
Expired
Nov 10, 2012, 3:00 PM CST
In force
17 hr
Issued by
NWS Duluth, MN

The text

As transmitted, in the capitals the NWS used until 2016.

611 
WHUS73 KDLH 092126
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
326 PM CST FRI NOV 9 2012

...NORTHEAST WINDS WILL CONTINUE TO INCREASE ACROSS WESTERN LAKE
SUPERIOR TONIGHT...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS THE
NORTHLAND THIS WEEKEND. NORTHEAST WINDS AHEAD OF THE STORM SYSTEM
WILL CONTINUE TO INCREASE TONIGHT...WITH STRONG WINDS CONTINUING
ON SATURDAY. GALE FORCE WINDS ARE EXPECTED TO DEVELOP FROM SILVER
BAY TO THE TWIN PORTS AND ALONG THE BAYFIELD PENINSULA LATER
THIS EVENING.

LSZ143>147-100530-
/O.EXT.KDLH.SC.Y.0057.000000T0000Z-121110T0400Z/
/O.UPG.KDLH.GL.A.0001.121110T0000Z-121110T2100Z/
/O.NEW.KDLH.GL.W.0004.121110T0400Z-121110T2100Z/
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-
326 PM CST FRI NOV 9 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM CST THIS
EVENING...
...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 3 PM CST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 3 PM CST
SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...NORTHEAST WINDS OF 20 TO 30 KNOTS WILL CONTINUE...WITH
  FREQUENT GALES OF 35 TO 40 KNOTS DEVELOPING THIS EVENING. THE
  GALE FORCE WINDS ARE EXPECTED TO CONTINUE INTO SATURDAY.

* WAVES/SEAS...WAVES WILL BUILD FROM 4 TO 7 FEET WILL BUILD TO 10
  TO 15 FEET TONIGHT INTO SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ121-140>142-148-100530-
/O.CON.KDLH.SC.Y.0057.000000T0000Z-121111T1000Z/
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
OAK POINT TO SAXON HARBOR WI-
326 PM CST FRI NOV 9 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SUNDAY...

* WINDS...EAST TO NORTHEAST WINDS 15 TO 25 KNOTS LATE THIS
  AFTERNOON WILL BECOME SUSTAINED FROM 20 TO 25 KNOTS LATER
  TONIGHT. GUSTS OF 30 TO 35 KNOTS WILL DEVELOP AS THE EVENING
  PROGRESSES.

* WAVES/SEAS...WAVES WILL BUILD TO 3 TO 6 FEET TODAY...AND TO 7 
  TO 11 FEET TONIGHT INTO SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MELDE
4 follow-up statements
671 
WHUS73 KDLH 100323
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
923 PM CST FRI NOV 9 2012

...NORTHEAST WINDS WILL CONTINUE TO INCREASE ACROSS WESTERN LAKE
SUPERIOR TONIGHT...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS THE
NORTHLAND THIS WEEKEND. NORTHEAST WINDS AHEAD OF THE STORM SYSTEM
WILL CONTINUE TO INCREASE TONIGHT...WITH STRONG WINDS CONTINUING
ON SATURDAY. GALE FORCE WINDS ARE EXPECTED TO DEVELOP FROM SILVER
BAY TO THE TWIN PORTS AND ALONG THE BAYFIELD PENINSULA LATER THIS
EVENING.

LSZ143>147-101130-
/O.CAN.KDLH.SC.Y.0057.000000T0000Z-121110T0400Z/
/O.CON.KDLH.GL.W.0004.121110T0400Z-121110T2100Z/
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-
923 PM CST FRI NOV 9 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

* WINDS...NORTHEAST WINDS OF 20 TO 30 KNOTS WILL CONTINUE...WITH
  FREQUENT GALES OF 35 TO 40 KNOTS DEVELOPING. THE GALE FORCE
  WINDS ARE EXPECTED TO CONTINUE INTO SATURDAY.

* WAVES/SEAS...WAVES WILL BUILD FROM 4 TO 7 FEET WILL BUILD TO 
  10 TO 15 FEET TONIGHT INTO SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LSZ121-140>142-148-101130-
/O.CON.KDLH.SC.Y.0057.000000T0000Z-121111T1000Z/
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
OAK POINT TO SAXON HARBOR WI-
923 PM CST FRI NOV 9 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SUNDAY...

* WINDS...EAST TO NORTHEAST WINDS 15 TO 25 KNOTS WILL BECOME
  SUSTAINED FROM 20 TO 25 KNOTS LATER TONIGHT. GUSTS OF 30 TO 35
  KNOTS WILL DEVELOP AS THE EVENING PROGRESSES.

* WAVES/SEAS...WAVES WILL BUILD TO 3 TO 6 FEET TODAY...AND TO 7 
  TO 11 FEET TONIGHT INTO SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
267 
WHUS73 KDLH 100949
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
349 AM CST SAT NOV 10 2012

...STRONG NORTHEAST WINDS WILL CONTINUE ACROSS WESTERN LAKE
SUPERIOR TODAY...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS THE
NORTHLAND THIS WEEKEND. STRONG NORTHEAST WINDS AHEAD OF THE STORM
SYSTEM WILL CONTINUE TODAY. GALE FORCE WINDS ARE EXPECTED TO
CONTINUE FROM SILVER BAY TO THE TWIN PORTS AND ALONG THE BAYFIELD
PENINSULA TODAY.

LSZ143>147-101800-
/O.CON.KDLH.GL.W.0004.000000T0000Z-121110T2100Z/
/O.EXB.KDLH.SC.Y.0057.121110T2100Z-121111T1000Z/
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-
349 AM CST SAT NOV 10 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
4 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM
CST SUNDAY. 

* WINDS...SUSTAINED EAST TO NORTHEAST WINDS OF 20 TO 25 KNOTS ARE
  LIKELY TODAY. GALES OF 40 KNOTS ARE LIKELY TODAY THOUGH WILL
  DIMINISH LATE THIS AFTERNOON TO 30 TO 35 KNOTS.

* WAVES/SEAS...WAVES WILL BE 7 TO 11 FEET TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LSZ121-140>142-148-101800-
/O.CON.KDLH.SC.Y.0057.000000T0000Z-121111T1000Z/
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
OAK POINT TO SAXON HARBOR WI-
349 AM CST SAT NOV 10 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SUNDAY...

* WINDS...EAST TO NORTHEAST WINDS 15 TO 25 KNOTS WILL BECOME
  SUSTAINED FROM 20 TO 25 KNOTS TODAY. GUSTS OF 30 TO 35 KNOTS
  WILL ALSO CONTINUE TODAY.

* WAVES/SEAS...WAVES WILL BE 7 TO 11 FEET TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
584 
WHUS73 KDLH 101553
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
953 AM CST SAT NOV 10 2012

...STRONG NORTHEAST WINDS WILL CONTINUE ACROSS WESTERN LAKE
SUPERIOR TODAY...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS THE
NORTHLAND THIS WEEKEND. STRONG NORTHEAST WINDS AHEAD OF THE STORM
SYSTEM WILL CONTINUE TODAY. GALE FORCE WINDS ARE EXPECTED TO
CONTINUE FROM SILVER BAY TO THE TWIN PORTS AND ALONG THE BAYFIELD
PENINSULA TODAY.

LSZ143>147-102200-
/O.CON.KDLH.GL.W.0004.000000T0000Z-121110T2100Z/
/O.CON.KDLH.SC.Y.0057.121110T2100Z-121111T1000Z/
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-
953 AM CST SAT NOV 10 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 4 AM CST SUNDAY...

* WINDS...SUSTAINED EAST TO NORTHEAST WINDS OF 20 TO 25 KNOTS 
  ARE LIKELY TODAY. GALES OF 40 KNOTS ARE LIKELY TODAY THOUGH 
  WILL DIMINISH LATE THIS AFTERNOON TO 30 TO 35 KNOTS. 

* WAVES/SEAS...WAVES WILL BE 8 TO 14 FEET TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LSZ121-140>142-148-102200-
/O.CON.KDLH.SC.Y.0057.000000T0000Z-121111T1000Z/
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
OAK POINT TO SAXON HARBOR WI-
953 AM CST SAT NOV 10 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SUNDAY...

* WINDS...EAST TO NORTHEAST WINDS 15 TO 25 KNOTS WILL BECOME 
  SUSTAINED FROM 20 TO 25 KNOTS TODAY. GUSTS OF 30 TO 35 KNOTS 
  WILL ALSO CONTINUE TODAY. 

* WAVES/SEAS...WAVES WILL BE 7 TO 11 FEET TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
320 
WHUS73 KDLH 102115
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
315 PM CST SAT NOV 10 2012

LSZ143-110400-
/O.EXP.KDLH.GL.W.0004.000000T0000Z-121110T2100Z/
/O.EXT.KDLH.SC.Y.0057.000000T0000Z-121111T1600Z/
SILVER BAY HARBOR TO TWO HARBORS MN-
315 PM CST SAT NOV 10 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CST SUNDAY...
...GALE WARNING HAS EXPIRED...

* WINDS...SUSTAINED EAST TO NORTHEAST WINDS OF 20 TO 25 KNOTS WITH
  GUSTS TO 30 KNOTS TONIGHT DECREASING BECOMING SOUTHEAST 10 TO 15
  KNOTS BY EARLY SUNDAY MORNING.

* WAVES/SEAS...WAVES WILL BE 6 TO 10 FEET TONIGHT DECREASING TO 3
  TO 5 FT BY EARLY SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ144>147-110400-
/O.EXP.KDLH.GL.W.0004.000000T0000Z-121110T2100Z/
/O.CON.KDLH.SC.Y.0057.000000T0000Z-121111T1000Z/
TWO HARBORS TO DULUTH MN-DULUTH MN TO PORT WING WI-
PORT WING TO SAND ISLAND WI-SAND ISLAND TO BAYFIELD WI-
315 PM CST SAT NOV 10 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SUNDAY...
...GALE WARNING HAS EXPIRED...

* WINDS...SUSTAINED EAST WINDS OF 20 TO 25 KNOTS WITH GUSTS TO 30
  KNOTS TONIGHT DECREASING BECOMING SOUTHEAST 10 TO 15 KNOTS BY
  EARLY SUNDAY MORNING.

* WAVES/SEAS...WAVES WILL BE 6 TO 10 FEET TONIGHT DECREASING TO 3
  TO 5 FT LATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ140>142-110400-
/O.EXT.KDLH.SC.Y.0057.000000T0000Z-121111T1600Z/
GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
315 PM CST SAT NOV 10 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CST SUNDAY...

* WINDS...SUSTAINED EAST TO NORTHEAST WINDS OF 20 TO 25 KNOTS WITH
  GUSTS TO 30 KNOTS TONIGHT DECREASING BECOMING SOUTHEAST 10 TO 15
  KNOTS BY EARLY SUNDAY MORNING.

* WAVES/SEAS...WAVES WILL BE 6 TO 10 FEET TONIGHT DECREASING TO 3
  TO 5 FT BY EARLY SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ121-148-110400-
/O.CON.KDLH.SC.Y.0057.000000T0000Z-121111T1000Z/
BAYFIELD TO OAK POINT WI-OAK POINT TO SAXON HARBOR WI-
315 PM CST SAT NOV 10 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SUNDAY...

* WINDS...SUSTAINED EAST TO NORTHEAST WINDS OF 20 TO 25 KNOTS WITH
  GUSTS TO 30 KNOTS TONIGHT...BECOMING SOUTHEAST 10 TO 15 KNOTS
  BY EARLY SUNDAY MORNING.

* WAVES/SEAS...WAVES WILL BE 6 TO 10 FEET TONIGHT DECREASING TO 3
  TO 5 FEET LATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this gale warning went out at Nov 9, 12:09 PM CST, 3 hours 17 minutes earlier.

Area forecast discussion, Nov 9, 12:09 PM CST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
1209 PM CST FRI NOV 9 2012

.UPDATE...
HAVE ISSUED A WINTER WEATHER ADVISORY FOR THE NORTHERN ZONES...ALONG
THE INTL BORDER FROM MIDNIGHT TONIGHT THROUGH NOON SATURDAY. MORNING
HIGH-RES MODEL RUNS ARE SHOWING TEMP PROFILES THAT SUPPORT
-FZDZ/-FZRA WITH PERIODS OF -SN/SLEET POSSIBLE. ALTHOUGH
ICE/SLEET ACCUMULATION WILL GENERALLY BE LIGHT...ON THE ORDER OF
A FEW HUNDRETHS...THIS WILL BE ENOUGH TO PRODUCE A GLAZE OF ICE ON
UNTREATED ROADS AND SURFACES...MAINLY DURING THE EARLY SAT MORNING
TIME FRAME. THE GREATEST ICE ACCUMULATION...OF UP TO A TENTH OF
AN INCH...WILL BE FOUND IN THE AREAS OF INTERNATIONAL FALLS...AS
WELL AS ALONG THE GUNFLINT TRAIL.

&&

.PREV DISCUSSION... /ISSUED 1146 AM CST FRI NOV 9 2012/

AVIATION...18Z TAFS

AN AREA OF MVFR/IFR CEILINGS COVERED MUCH OF THE NORTHLAND THIS
MORNING...WITH SOME VFR SPORADIC CLEARING IN THE ARROWHEAD AND
SOME HIGHER CEILINGS DEVELOPING OVER NORTHERN WISCONSIN. WE MAY
SEE A PERIOD OF VFR CONDITIONS AT KINL/KHIB/KHYR THIS
AFTERNOON...THEN STRONG WARM AIR ADVECTION AHEAD OF A LOW PRESSURE
SYSTEM WILL CAUSE CEILINGS TO LOWER...AND AREAS OF FOG TO FORM.

SOME DRIZZLE WAS REPORTED AROUND KDLH/KCOQ THIS MORNING...AND
DRIZZLE WILL INCREASE IN COVERAGE OVERNIGHT. PRECIPITATION TYPE
WILL CONTINUE TO BE CHALLENGE WITH THIS EVENT...ESPECIALLY ALONG
AND NORTH OF HIGHWAY 2 BETWEEN 06-18Z. FORECAST SOUNDINGS SUGGEST
A MIX WILL BE POSSIBLE AT KINL/KHIB. KDLH SHOULD BE WARM ENOUGH
FOR MAINLY RAIN/DRIZZLE...BUT THERE IS A SMALL CHANCE LOW LEVEL
TEMPERATURES COULD COOL ENOUGH LATE FOR A PERIOD OF FREEZING
DRIZZLE/SLEET.

AN INCREASING LLJ OVERNIGHT MAY CAUSE SOME LLWS...BUT WE DID NOT
ADD THAT TO ANY TAFS ATTM.

PREV DISCUSSION... /ISSUED 354 AM CST FRI NOV 9 2012/

SHORT TERM...LARGE SFC HIGH CENTERED OVER NRN SASK HAS BUILT
INTO REGION BEHIND DEPARTING FRONTAL SYSTEM. NW FLOW ALOFT PRODUCED
FROM SRN BRANCH OF WESTERLIES IS LOCATED OVERHEAD WITH SEVERAL
POCKETS OF MIGRATORY MID LVL FRONTOGENESIS. AS MENTIONED IN
PREVIOUS DAYS...DIFFICULT TO PLACE MUCH CERTAINTY IN AREAS OF
PRECIP EARLY THIS MORNING AS OVERALL PATTERN SUPPORTS LITTLE/NO
PRECIP HOWEVER OCCASIONAL ISOLATED RW/SW HAVE OCCURRED
NONETHELESS.

TODAY/TONIGHT/TOMORROW...DUE TO CONTINUING UNCERTAINTY WITH
SPECIFIC TIMING OF PTYPE TRANSITION...AND DIFFERING MDL FORECASTS
REGARDING QPF/THERMAL FIELDS...HAVE MADE VERY FEW CHANGES TO
INHERITED GRIDS/FCST. IT APPEARS THE BEST APPROACH MAY BE ONE BASED
ON A SREF/ENSEMBLE SOLUTION. THIS BASICALLY SLIGHTLY SPEEDS UP
WARMING TREND ON CURRENT FCST AND SLIGHTLY FASTER PTYPE TRANSITION TO
LIQUID. SPOTTY LIGHT PRECIP MAY DEVELOP TODAY WITH RW/SW PTYPE.
CYCLOGENESIS OCCURS TONIGHT OVER CTRL PLAINS WITH WARM FRONTAL BDRY
PUSHING NORTH TOWARDS SRN MN BY 12Z SAT. MOISTURE WILL INCREASE
QUICKLY OVERNIGHT WITH COLD RAIN DEVELOPING ACROSS THE SOUTH AND
MIXED PRECIP ACROSS THE NORTH. STRONG WINDS OFF LAKE SUPERIOR AS
PGF IS ENHANCED BY LARGE SFC HIGH TO NORTH AND APPROACHING LOW
PRESS FROM THE SOUTH. LATEST SREF PTYPE SUGGESTS A MIX OF
IP/ZR/SNOW ACROSS THE RANGE AND THE BORDERLAND. ALL MDLS SUGGEST
WARMING IS SUFFICIENT TO PUSH ANY THREAT OF SIG SNOW OUT OF CWA BY
18Z SAT. AS SFC LOW NEAR KMSP LATE SATURDAY AFTN...ELEVATED
INSTABILITY INCREASES. SCTD CONVECTION POTENTIAL ALREADY IN FCST
SO WILL LEAVE AREAL COVERAGE/TIMING FOR NOW.

EXTENDED...SATURDAY NIGHT THROUGH FRIDAY. A LARGE STORM SYSTEM WILL
CONTINUE TO AFFECT THE NORTHLAND SATURDAY NIGHT INTO MONDAY AS IT
MOVES TO THE NORTHEAST ACROSS THE REGION. AT 00Z SUNDAY...THE
SURFACE LOW SHOULD BE SOMEWHERE IN THE VICINITY OF SIOUX FALLS
ACCORDING TO THE GFS/ECMWF AND UKMET. PRECIPITATION SHOULD FILL IN
ACROSS THE REGION OVERNIGHT...AS THE SURFACE LOW MOVES TO NEAR CRANE
LAKE BY 12Z SUNDAY. THE BIG QUESTION WILL CONTINUE TO BE PTYPE AS
THE WARM CONVEYOR BELT WRAPS IN AHEAD AND NORTH OF THE SURFACE LOW
AND COLDER AIR ON THE BACK SIDE BEGINS TO SWITCH THE PRECIPITATION
OVER TO A MIX OF RAIN/SNOW OR ALL SNOW. WINDS WILL CONTINUE TO BE
STRONG FROM THE EAST AS THE LOW MOVES WEST OF LAKE SUPERIOR...WITH
STRONG EAST WINDS SWITCHING TO THE WEST LATER IN THE WEEKEND AND
EARLY IN THE WORK WEEK. A BIT OF A DRY SLOT WILL MOVE IN ON SUNDAY
AND SUNDAY NIGHT...ESPECIALLY FROM SC MN INTO NE MN...BUT WRAP
AROUND SNOW SHOWERS WILL WORK THEIR WAY INTO NC MN AND EVENTUALLY
THE REST OF THE NORTHLAND. DRY WEATHER IS THEN EXPECTED FROM TUESDAY
INTO FRIDAY. THE STORM SYSTEM THAT WE HAVE BEEN WATCHING FOR NEXT
FRIDAY HAS DISAPPEARED FROM THE 00Z ECMWF SOLUTION BUT REMAINS ON
THE GFS FOR FRIDAY INTO FRIDAY NIGHT. THE GFS LOOKS REMARKABLY
SIMILAR TO THE GFS FROM YESTERDAY...BUT THE ECMWF NOW HAS HIGH
PRESSURE ACROSS THE ENTIRE GREAT LAKES REGION.

&&

.POINT TEMPS/POPS...
DLH  39  35  43  39 /  10  70  70  70
INL  33  26  37  28 /  10  40  70  80
BRD  43  36  46  31 /  10  50  60  70
HYR  46  38  54  44 /  10  50  60  70
ASX  42  37  48  45 /  10  50  60  70

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST
     SATURDAY FOR MNZ010>012.

WI...NONE.
LS...GALE WATCH FROM 6 PM CST THIS EVENING THROUGH SATURDAY AFTERNOON
     FOR LSZ143>147.

     SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR LSZ143>147.

     SMALL CRAFT ADVISORY UNTIL 4 AM CST SUNDAY FOR LSZ121-140>142-
     148.

&&

SHORT TERM...GRANING
LONG TERM....MELDE
Hazardous weather outlook, Nov 9, 2:50 PM CST, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
250 PM CST FRI NOV 9 2012

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-101130-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
250 PM CST FRI NOV 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WINTRY MIX OF FREEZING DRIZZLE...SNOW AND SLEET WILL BE FOUND
OVER NORTHERN MINNESOTA...ROUGHLY ALONG AND NORTH OF HIGHWAY
2...LATE TONIGHT. LIGHT FREEZING RAIN...WITH SOME ICE
ACCUMULATION IS EXPECTED FROM INTERNATIONAL FALLS...TO ELY AND
ALONG THE GUNFLINT TRAIL WHERE A WINTER WEATHER ADVISORY IS IN
EFFECT. PLEASE REFER TO THE LATEST FORECAST AND WINTER WEATHER
MESSAGE FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WINTER WEATHER ADVISORY...FOR LIGHT ICE ACCUMULATION...REMAINS
IN EFFECT FOR LOCATIONS ALONG THE INTERNATIONAL BORDER THROUGH
MID-DAY ON SATURDAY. PLEASE REFER TO THE LATEST FORECAST AND
WINTER WEATHER MESSAGE FOR MORE DETAILS.

COLDER AIR WILL ARRIVE SATURDAY NIGHT...BRINGING A POSSIBILITY FOR
LIGHT SNOW OF AROUND AN INCH TO NORTH CENTRAL MINNESOTA.

IN ADDITION TO THE WINTER WEATHER...SOME THUNDERSTORMS WILL ALSO
BE POSSIBLE OVER FAR EASTERN MINNESOTA AND NORTHWEST WISCONSIN
SATURDAY INTO SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR
TONIGHT.

LSZ121-140>148-101130-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
250 PM CST FRI NOV 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

EAST TO NORTHEAST WINDS WILL CONTINUE OVER LAKE SUPERIOR
INCREASING TONIGHT INTO SATURDAY. THE STRONGEST WINDS WILL OCCUR
FROM AROUND SILVER BAY...TO THE TWIN PORTS...AND ALONG THE
BAYFIELD PENINSULA. A GALE WARNING GOES INTO EFFECT IN THIS AREA
AT 10 PM...LASTING INTO SATURDAY AFTERNOON. THE REST OF THE
NEARSHORE WATERS IS UNDER A SMALL CRAFT ADVISORY. SEE THE LATEST
MARINE WEATHER MESSAGE AND NEARSHORE MARINE FORECAST FOR MORE
INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG EAST TO NORTHEAST WINDS WILL CONTINUE OVER LAKE SUPERIOR
INTO SATURDAY EVENING. SMALL CRAFT ADVISORIES AND GALE WARNINGS
ARE IN EFFECT SATURDAY INTO SATURDAY NIGHT. SEE THE LATEST
MARINE WEATHER MESSAGE AND NEARSHORE MARINE FORECAST FOR MORE
INFORMATION.

MELDE

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 9, 11:27 AM CSTWinter Weather AdvisoryDLHCook, Koochiching, Lake, Saint Louis28 hr

Nearby

Gale Warnings in Minnesota, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.